It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Re: High potassium
Aug 27, 2010
I wouldn't touch your thyroid until your docs rule out pituitary involvement. Surgery should be a LAST resort for any complication.

No, I do not have achy legs. My adrenal insufficiency caused mainly lower back pain. However, I did have visual disturbances before I started the hydrocortisone - this occured when I would go from a laying to standing position.

My recommendation to you is to find an endocrinologist that will peform a Triple Bolus Test. This test challenges your pituitary to make cortisol, thyroid and prolactin "on demand". The docs inject you with hormone and insulin and then draw blood from you every 15 minutes for 90 minutes to see if your pituitary gland is responding appropriately to the changes. If few changes occur, you likely have failure of the pituitary gland. It is not a pleasent procedure, but there are worse - and you will get an answer once and for all what is going on.

Also, you will definitely need an MRI of your pitutary gland. Sometimes, a tumour on the pituitary can result in hormone changes, but also marked visual disturbances, since the optic nerve runs very close to the pituitary gland (a growing tumour puts pressure on the optic nerve and causes visual disturbances). Don't panic!!! 99% of all pituitary tumours are benign and can be eliminated with medication or surgery.

Ignore the thyroid issues for now (ha ha - hard to do when you think you might die from all the symptoms) and focus on determining if your pituitary is the cause. My guess is it probably is both.

Also, another suggestion is to make an appointment with a naturopath. I know it sounds very "tree huggerish", but if nothing else they can get your diet on track and recommend appropriate supplements for your condition. My naturopath (which I had to get DRAGGED to since I thought is was a bunch of bulls*&t), has revitalized me with a high quality multivitamin, fast absorbing vitamin B12 and high quality B6. I also drink AT LEAST one Boost or Ensure (oral meal replacement) every day.

Good luck!:)





All times are GMT -7. The time now is 10:00 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!